MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD WOVEN STRAIGHT GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

INTERVASCULAR SAS INTERGARD WOVEN STRAIGHT GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number IGW0010-30
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(4111/4114) based on the information received the involved device won't be returned for testing.The product lot number 15252482441024c21 mentioned in the nmpa report, could correspond to serial number (sn.) (b)(6) and lot 24c21 for the igw0010-30 model, although it could not be confirmed.To be noted that the sn was not provided by the hospital upon company representative¿s request.Therefore, sn.(b)(6) was considered in this report.(4111/3233) according to the investigation conducted by the company representative the issue occurred because the surgeon used the wrong product.This surgery should have been done with a different brand as the device of that brand differ from the one manufactured by intervascular.Consequently, when the intergard woven graft was cut, there was loosening at both ends.The available information will be analyzed by the quality assurance department.(4109/213) the review of historical data indicated that no other similar complaint was reported for the same sterilization lot number 24c21.(4121/3233) a review of the complaint device history records is ongoing, results are pending.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
It was reported to intervascular from a foreign authority report (nmpa) that both ends of the graft thread frayed, and the graft was replaced.Additional information received indicated that, according to the sales team investigation, this issue occurred because the surgeon "took the wrong product.This surgery should have been done with a different brand".The material and the usage of the other brand's graft are different from intervascular's.Therefore, when they cut the graft, there was some loosening at both ends of the graft.The surgeon realized that it wasn¿t the graft they wanted to use, and then switched to another brand.There was no harm to the patient, and no picture of the graft was provided.The product won¿t be returned.
 
Additional Manufacturer Narrative
(4121/213) the device history records review concludes that no deviation was identified in relation with the event reported.(4110/213) the occurrence rate was calculated for similar events on the same manufacturing line (intergard/hemagard) for the period 01-jan-2024 to 31-dec-2024.The calculated occurrence rate is (b)(4), which is below the anticipated occurrence rate (maximum) of (b)(4).(4112/4248) the available information from the complaint and the investigation findings were reviewed by the quality assurance (qa) supervisor in order to determine a possible root cause.It was observed that, considering: the surgeon made an error by using our product instead of another product that was planned, which has different characteristics from intergard woven (materials and intended use).The instructions for use of intergard woven graft specify that scissors or scalpels should not be used for cutting to avoid any risk of fraying.The dhr did not identify any issue with the product.The product was not returned to manufacturer, making it impossible to conduct an inspection.In conclusion, the most likely cause of the reported issue is the use of an inappropriate tool to cut the graft.(19) based on the investigation findings and due to the inability to inspect the involved device, no conclusion can be drawn on the exact origin of reported incident.However, the analysis conducted by the qa supervisor indicated that the most likely cause of the reported issue is the use of an inappropriate tool by the user to cut the graft.To be noted that, the following mention is present as a warning in the product instructions for use: ¿due to their intrinsic weaving pattern, woven grafts are more prone to fraying.Do not cut woven grafts with scissors or scalpel to limit the risk of graft fraying.¿ moreover, the following mention is also present in the section directions for use of the product instructions for use: ¿as with all the woven products, the intergard woven vascular grafts should be cut with a low temperature disposable cautery to minimize fraying".
 
Event or Problem Description
Complaint#: (b)(4).

Brand Name
INTERGARD WOVEN STRAIGHT GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
clemence vaneenoge
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key20855539
Report Number1640201-2024-0000028
Device Sequence Number8694456
Product Code DSY
UDI-Device Identifier00384401000051
UDI-Public(01)00384401000051
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K970843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIGW0010-30
Device Catalogue NumberIGW0010-30
Device Lot Number24C21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale